MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1.5-3-HX-ES
Medical Device Problem Codes Break (1069); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that an axium coil separated/broke.The patient was undergoing surgery for treatment of an amorphous, unruptured aneurysm located on the ophthalmic artery with a max diameter of 2.3*4.2 mm and a 2.5 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that during the aneurysm embolization procedure, the operator found that the coil stretched while being delivered through the catheter.For surgical safety, the entire coil and catheter were removed, and a new coil was unpacked and delivered through the same catheter to complete the procedure.The coil separated /broke during the procedure.The implant was slowly removed from the patient's body together with the catheter.There was not any surgical or medical intervention required.During the procedure there was not any friction during delivery.The physician did not reposition the coil, attempt to detach the coil or rotate the delivery pusher during the procedure.Continuous flush was administered during the duration of the procedure.All devices were prepared as indicate din the ifu.No patient complications were associated with this event.
 
Additional Manufacturer Narrative
Product analysis conclusion updated: conclusion: based on the analysis conducted, the customer report of "coil separation/break" could not be confirmed, as the implant was found to be intact and still attached to the pusher.However, the customer report of "coil stretch" was confirmed.Possible causes for coil stretching include, but are not limited to, lack of hydration before procedure, insufficient continuous flush, tortuous anatomy, failure to retract the coil in a one-to-one motion with the implant pusher during repositioning, pusher rotation, advancing the coil against resistance, or using an incompatible catheter.The stryker micro catheter (model 168190), which is the excelsior sl-10 catheter (id: (b)(6)), appears to be compatible with the axium prime coil, ruling out incompatibility as a potential cause.Since the catheter was not returned, any contributions it may have made to the reported issue could not be assessed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received reporting that no detachment attempts were made.There were no issues that resulted in the damage that was found.There was no kink/damage observed on the pushwire.The cause of the separation/break and stretch was not determined.The ancillary devices used was a stryker model: 168190 catheter.
 
Additional Manufacturer Narrative
H3: analysis results were not available as of the date of this report.A follow-up report will be submitted when analysis is complete.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H6 updated product analysis #708898533:equipment used: video inspection system (m-81805), ruler (m-83360) drawing(s) referenced: n/a as found condition: the axium prime device was returned for analysis within a shipping box, within a sealed plastic biohazard pouch, within an opened axium prime inner pouch, within a dispenser coil and within an introducer sheath.The unknown stryker micro catheter used during the event was not returned for analysis.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.The actuator interface was found securely attached to the coupler tube.The break indicator was found still intact.There were no evidence of detachment attempts at these locations.No damage or irregularities were found with the pusher.The shield coil was found undamaged.The implant coil was still attached to the pusher.The implant coil was found stretched within the introducer sheath with the polypropylene filament broken.The implant coil was found unbroken.Testing/analysis: n/a conclusion: based on the analysis performed, the customer report of ¿coil separation/break" could not be confirmed as the implant was found unbroken and still attached to the pusher.The customer report of ¿coil stretch¿ was confirmed.Possible causes for coil stretching include, but not limited to, lack of hydration before procedure, insufficient continuous flush, tortuous anatomy, coil not retracted in a one-to-one motion with the implant pusher during repositioning, pusher rotation, user advances the coil against resistance or incompatible catheter.As the unknown micro catheter used during the event was not returned for analysis, any contribution of the micro catheter towards the failure could not be determined.As the model and lot numbers were not reported, compatibility could not be assessed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24307910
Report Number9617601-2026-01103
Device Sequence Number18556898
Product Code KRD
UDI-Device Identifier00763000313838
UDI-Public(01)00763000313838(17)280413(10)231115545
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1.5-3-HX-ES
Device Catalogue NumberAPB-1.5-3-HX-ES
Device Lot Number231115545
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2026
Supplement Date Received by Manufacturer02/12/2026
03/26/2026
03/26/2026
Initial Report FDA Received Date02/10/2026
Supplement Report FDA Received Date03/10/2026
04/06/2026
04/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexFemale